Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 16, 2004, 3:43 PM CST for Bell County, Coryell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2004, 3:43 PM CST (21:43 UTC)
- Expired
- Jan 16, 2004, 6:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bell County, TX, Coryell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 162145 FFWFTW TXC027-099-170045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CST FRI JAN 16 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS CORYELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 645 PM CST * AT 343 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM 15 MILES NORTH OF GATESVILLE TO KILLEEN...MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE FORT GATES...FORT HOOD...HARKER HEIGHTS...GATESVILLE...KILLEEN...AND TURNERSVILLE. FLOODING HAS BEEN REPORTED IN KILLEEN. RADAR ESTIMATES THAT IN EXCESS OF ONE INCH HAS FALLEN OVER THE WARNED AREA SINCE 345 PM. AN ADDITIONAL ONE TO TWO INCHES BY 5 PM WILL EXACERBATE FLOODING IN THIS AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3165 9776 3100 9786 3092 9771 3137 9752 $$ ROBBINS
2 follow-up statements
000 WGUS74 KFWD 162239 FFSFTW TXC027-099-170045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 436 PM CST FRI JAN 16 2004 ...A FLASH FLOOD WARNING CONTINUES FOR CORYELL AND BELL COUNTIES UNTIL 645 PM CST... FLOODING CONTINUES TO BE REPORTED IN WESTERN BELL COUNTY. KILLEEN POLICE DEPARTMENT REPORTS THAT A TRAILER PARK HAS BEEN EVACUATED AND THAT NUMEROUS ROADS HAVE BEEN BARRICADED. RADAR ESTIMATES RAINFALL RATES IN EXCESS OF ONE INCH AN HOUR FROM KILLEEN TO GATESVILLE. ADDITIONAL HEAVY RAINFALL IS DEVELOPING TO THE SOUTHWEST OF THE WARNED AREA AND ANOTHER ONE TO TWO INCHES WILL BE POSSIBLE BY 7 PM. LAT...LON 3160 9766 3116 9741 3099 9781 3161 9781 $$ ROBBINS
000 WGUS74 KFWD 162349 FFSFTW TXC027-099-170045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 549 PM CST FRI JAN 16 2004 ...A FLASH FLOOD WARNING CONTINUES FOR CORYELL AND BELL COUNTIES UNTIL 645 PM CST... FLOODING PROBLEMS CONTINUE IN WESTERN BELL COUNTY. ALTHOUGH THE RAIN HAS TAPERED TEMPORARILY...ADDITIONAL MODERATE TO HEAVY RAIN IS DEVELOPING TO THE SOUTHWEST... OVER BURNET COUNTY... MOVING NORTHEAST AT 20 MPH. THIS ACTIVITY WILL BE MONITORED CLOSELY FOR A POSSIBLE EXTENSION OF THE FLASH FLOOD WARNING. LAT...LON 3147 9755 3093 9747 3099 9785 3151 9783 $$ ROBBINS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 16, 11:58 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 16, 11:58 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1158 AM CST FRI JAN 16 2004 .AVIATION... IFR TO LIFR MOST OF NEXT 24 HOUR PERIOD AS H5 LIFT AND LLJ INCREASES ACROSS N TEXAS. PRECIP SHOULD INCREASE...WITH SOME THUNDER THREAT FOR KACT...AFTER 00Z...BUT LOOKS LIKE AIRPORTS SHOULD SEE PREVAILING MVFR TO VFR VSBY THROUGH THE PERIOD. SOME IMPROVEMENT EXPECTED AFTER 12Z...SHOULD DRY SLOT ARRIVE...WITH SOME WRAP AROUND PRECIP AFFECTING MAINLY THE METRO AIRPORTS INTO THE AFTERNOON HOURS TOMORROW. && .UPDATE... WILL UPDATE MAX TEMPS THIS AFTERNOON...ALTHOUGH DIURNAL RANGE WILL BE SMALL. REMAINDER OF FORECAST APPEARS ON TRACK FOR NOW BUT WILL MONITOR FOR FURTHER UPDATES AS NEEDED. 42 && .DISCUSSION... 200 AM CST FRI JAN 16 2004 MODELS CONTINUE TO SHOW GOOD ISENTROPIC LIFT ACROSS NORTH CENTRAL TEXAS THROUGH MIDNIGHT FRIDAY. LOOKS LIKE NORTH TEXAS WILL GET A GOOD GENERAL RAIN WITH WIDESPREAD TOTALS OF AN INCH OR MORE LIKELY. CENTER OF UPPER LOW WILL MOVE SLOWLY EASTWARD ACROSS NORTH TEXAS SATURDAY AND SUNDAY MORNING..WITH MOST OF THE ADDITIONAL PRECIPITATION IN THE FORM OF WRAP AROUND RAIN CLOSE TO THE CENTER. A COLD FRONT WILL MOVE ACROSS NORTH TEXAS SATURDAY AND SATURDAY NIGHT...WITH FALLING AFTERNOON TEMPERATURES SATURDAY. RAIN SHOULD END FROM WEST TO EAST ACROSS THE REGION SUNDAY MORNING. NEXT UPPER LOW WILL APPROACH NORTH TEXAS BY TUESDAY...WITH ADDITIONAL CHANCES FOR RAIN TUESDAY THROUGH THURSDAY. THE MILD TEMPERATURES OF THE PAST WEEK WILL COME TO AN END SATURDAY AFTERNOON...WITH DAILY TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL NEXT WEEK. 59 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 58 60 39 / 100 100 50 40 WACO, TX 64 60 63 42 / 100 100 50 20 PARIS, TX 56 56 59 39 / 100 100 70 40 DENTON, TX 57 57 61 38 / 100 100 90 40 MCKINNEY, TX 57 57 59 39 / 100 100 70 40 DALLAS, TX 60 58 60 40 / 100 100 50 40 TERRELL, TX 59 59 61 41 / 100 100 50 40 CORSICANA, TX 62 60 62 42 / 100 100 50 20 TEMPLE, TX 65 60 63 42 / 100 100 50 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jan 16, 3:07 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CST FRI JAN 16 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FEW THUNDERSTORMS...ALONG WITH WIDESPREAD LIGHT TO MODERATE RAINFALL...ARE EXPECTED ACROSS MOST OF NORTH TEXAS TONIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...THEY WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME LOCALLY HEAVY RAINFALL. RAINFALL TONIGHT SHOULD AVERAGE BETWEEN HALF AN INCH AND ONE AND A HALF INCHES FOR MOST LOCATIONS...BUT ISOLATED 2 INCH AMOUNTS WILL BE POSSIBLE. THIS COULD CREATE SOME ISOLATED PONDING OR FLOODING OF NORMALLY FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN... A FEW THUNDERSTORMS WILL LINGER INTO EARLY SATURDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THEY WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY FOR MONITORING ANY LOCALLY HEAVY RAINFALL.
In the hours before
Local storm report, Jan 16, 3:37 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CST FRI JAN 16 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0336 PM FLOODING KILLEEN 31.10N 97.72W
01/16/2004 BELL TX LAW ENFORCEMNT
ROADS BARRICADED 3 FEET OF WATER COVERING INTERSECTION
OF STALLION AND MUSTANG
ROBBINSNearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.